MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX PEEK ANCHOR, 5.5 MM W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX PEEK ANCHOR, 5.5 MM W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Visual observation confirms the distal tip of the anchor is broken, but is held in place by suture.The anchor appears to be used and there are evidence of tissue debris found on the anchor and the tip of the shaft.This type of anchor breakage at its distal tip is consistent with historical investigations in which it was determined that the root cause was likely a combination of torque and bending, a user technique issue.Other than this possibility, we cannot discern a root cause for this failure.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales representative that the healix peek anchor 5.5mm w/ orthocord tip broke on insertion.The sales rep reported that the surgeon completed the procedure with a like device.The sales representative reported that there was no delay and no consequences.

Brand Name
HEALIX PEEK ANCHOR, 5.5 MM W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7727921
Report Number1221934-2018-52990
Device Sequence Number1451666
Product Code MAI
UDI-Device Identifier10886705007578
UDI-Public10886705007578
Combination Product (Y/N)N
Initial Reporter StateMI
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/24/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number222209
Device Lot Number3790050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2014
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1